I’ve been on propecia for almost a year now and I noticed that I’ve started shedding hair after 2 months into the medication. Its almost a year now and I am still shedding hair, it looks like its becoming worse. The hair that is shedding has also become finer than usual. You mentioned that shedding usually occurs for a while and we should carry on for at least a year. Its a year now, so should I continue the medication?
It seems that your genetic predisposition may be winning the battle over Propecia. You should see your doctor who prescribed you the medication and discuss your options. You may consider adding Rogaine or even increasing the Propecia dose* (but again, discuss it with your doctor first). You may even consider having the HairDX Test for Finasteride Response done, which may explain a failure to respond to the drug. Have you had the status of your miniaturization compared with your pre-Propecia status? That would give you a great deal of information if you had that test done as miniaturization should have decreased on the drug.
* I have recently blogged of increasing the dose of Propecia on select few patients. This does not mean it works necessarily but for those few patients who have no side effects and are continuing to lose hair it may be worth a shot. Keep in mind there is no clinical study to suggest this approach is the solution.